Collapse arrest and soliton stabilization in nonlocal nonlinear media

Publication: Research - peer-reviewJournal article – Annual report year: 2002

View graph of relations

We investigate the properties of localized waves in cubic nonlinear materials with a symmetric nonlocal nonlinear response of arbitrary shape and degree of nonlocality, described by a general nonlocal nonlinear Schrodinger type equation. We prove rigorously by bounding the Hamiltonian that nonlocality of the nonlinearity prevents collapse in, e.g., Bose-Einstein condensates and optical Kerr media in all physical dimensions. The nonlocal nonlinear response must be symmetric and have a positive definite Fourier spectrum, but can otherwise be of completely arbitrary shape and degree of nonlocality. We use variational techniques to find the soliton solutions and illustrate the stabilizing effect of nonlocality.
Original languageEnglish
JournalPhysical Review E. Statistical, Nonlinear, and Soft Matter Physics
Publication date2002
Volume66
Issue4
Pages046619
Number of pages5
ISSN1063-651X
DOIs
StatePublished

Bibliographical note

Copyright (2002) American Physical Society

CitationsWeb of Science® Times Cited: 251

Keywords

  • SYSTEMS, GASES, LOCALIZATION, WAVE COLLAPSE, SCHRODINGER-EQUATION, LIGHT BEAMS, STABILITY, DYNAMICS
Download as:
Download as PDF
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
PDF
Download as HTML
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
HTML
Download as Word
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
Word

Download statistics

No data available

ID: 4890152